Alert archive / Arizona / Winter Storm Warnings in 2014

Winter Storm Warning 2, NWS Tucson, AZ

December 30, 20145 counties in Arizona

NWS Tucson, AZ issued this winter storm warning at Dec 30, 2014, 4:24 AM MST for 5 counties in Arizona. It took effect at Dec 31, 2014, 1:00 PM MST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2014, 4:24 AM MST (11:24 UTC)
In effect from
Dec 31, 2014, 1:00 PM MST
Expired
Jan 1, 2015, 11:00 AM MST
In force
22 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 11.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2014-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2014-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4204 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

330 
WWUS45 KTWC 301124
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
424 AM MST TUE DEC 30 2014

AZZ510-511-514-301930-
/O.NEW.KTWC.WS.W.0002.141231T2100Z-150101T1800Z/
/O.EXT.KTWC.WS.A.0002.150101T1800Z-150102T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
424 AM MST TUE DEC 30 2014

...WINTER STORM WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 11 AM
MST THURSDAY...
...WINTER STORM WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING FOR SNOW...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 11 AM
MST THURSDAY. THE WINTER STORM WATCH REMAINS IN EFFECT FROM LATE
THURSDAY MORNING THROUGH THURSDAY AFTERNOON.

* IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT IN
  THE MOUNTAINS.

* TIMING...WIDESPREAD SNOW WILL INCREASE FROM WEST TO EAST FROM 
  WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING ALONG A COLD 
  FRONT. THE SNOW WILL LIKELY CONTINUE INTO THURSDAY MORNING 
  AND THEN TAPER OFF DURING THE DAY ON THURSDAY.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE
  EXPECTED ABOVE 5000 FEET WITH 10 TO 15 INCHES ABOVE 7000 FEET.

* SNOW LEVELS...SNOW LEVELS WILL INITIALLY BE 5000 TO 6000 FEET 
  WEDNESDAY AFTERNOON BUT QUICKLY LOWER TO BELOW 5000 FEET 
  WEDNESDAY EVENING.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 
  TO 35 MPH ARE EXPECTED WEDNESDAY AFTERNOON THROUGH WEDNESDAY 
  NIGHT. WINDS WILL BECOME MORE WESTERLY ON THURSDAY AND 
  LIGHTER AT ABOUT 10 TO 20 MPH. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ506-509-301930-
/O.UPG.KTWC.WS.A.0002.150101T0300Z-150101T1800Z/
/O.NEW.KTWC.WS.W.0002.150101T0300Z-150101T1800Z/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
INCLUDING THE CITY OF...ORACLE
424 AM MST TUE DEC 30 2014

...WINTER STORM WARNING IN EFFECT FROM 8 PM WEDNESDAY TO 11 AM
MST THURSDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM
WARNING ABOVE 4000 FEET FOR SNOW...WHICH IS IN EFFECT FROM 8 PM
WEDNESDAY TO 11 AM MST THURSDAY. THIS REPLACES THE PREVIOUS WINTER
STORM WATCH.

* IMPACTS...RAIN WILL TURN TO SNOW ON NEW YEARS EVE ABOVE 4000
  FEET. THIS WILL MAKE TRAVEL HAZARDOUS OVERNIGHT INTO THURSDAY
  MORNING.

* TIMING...A COLD FRONT WILL RESULT IN PRECIPITATION STARTING OUT
  AS RAIN WEDNESDAY AFTERNOON. HOWEVER...AS COLD AIR COMES RUSHING
  IN...THE PRECIPITATION WILL TURN TO SNOW WEDNESDAY EVENING INTO
  THURSDAY MORNING ABOVE 3000 TO 3500 FEET.

* SNOW ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS EXPECTED ABOVE
  4000 FEET WITH HIGHER AMOUNTS IN THE MOUNTAINS.

* SNOW LEVELS...SNOW LEVELS WILL BE ABOUT 5500 FEET LATE WEDNESDAY
  AFTERNOON AND LOWER TO ABOUT 4500 FEET BY 9PM AND 3500 FEET BY
  MIDNIGHT. SNOW LEVELS SHOULD BOTTOM OUT AROUND 3000 FEET
  THURSDAY MORNING.

* WINDS...SOUTHWEST WINDS ABOUT 10 TO 20 MPH WEDNESDAY NIGHT 
  WILL BECOME WEST AT 5 TO 10 MPH THURSDAY MORNING. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
4 follow-up statements
153 
WWUS45 KTWC 301848
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1148 AM MST TUE DEC 30 2014

AZZ510-511-514-310700-
/O.CON.KTWC.WS.W.0002.141231T2100Z-150101T1800Z/
/O.CON.KTWC.WS.A.0002.150101T1800Z-150102T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
1148 AM MST TUE DEC 30 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO
11 AM MST THURSDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO
11 AM MST THURSDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY AFTERNOON. 

* IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT IN 
  THE MOUNTAINS. 

* TIMING...WIDESPREAD SNOW WILL INCREASE FROM WEST TO EAST FROM 
  WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING ALONG A COLD 
  FRONT. THE SNOW WILL LIKELY CONTINUE INTO THURSDAY MORNING 
  AND THEN TAPER OFF DURING THE DAY ON THURSDAY.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE 
  EXPECTED ABOVE 5000 FEET WITH 10 TO 15 INCHES ABOVE 7000 
  FEET.

* SNOW LEVELS...SNOW LEVELS WILL INITIALLY BE 5000 TO 6000 FEET 
  WEDNESDAY AFTERNOON BUT QUICKLY LOWER TO BELOW 5000 FEET 
  WEDNESDAY EVENING.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 
  TO 35 MPH ARE EXPECTED WEDNESDAY AFTERNOON THROUGH WEDNESDAY 
  NIGHT. WINDS WILL BECOME MORE WESTERLY ON THURSDAY AND 
  LIGHTER AT ABOUT 10 TO 20 MPH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ506-509-310700-
/O.CON.KTWC.WS.W.0002.150101T0300Z-150101T1800Z/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
INCLUDING THE CITY OF...ORACLE
1148 AM MST TUE DEC 30 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO
11 AM MST THURSDAY ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM
8 PM WEDNESDAY TO 11 AM MST THURSDAY. 

* IMPACTS...RAIN WILL TURN TO SNOW ON NEW YEARS EVE ABOVE 4000 
  FEET. THIS WILL MAKE TRAVEL HAZARDOUS OVERNIGHT INTO THURSDAY 
  MORNING. 

* TIMING...A COLD FRONT WILL RESULT IN PRECIPITATION STARTING 
  OUT AS RAIN WEDNESDAY AFTERNOON. HOWEVER...AS COLD AIR COMES 
  RUSHING IN...THE PRECIPITATION WILL TURN TO SNOW WEDNESDAY 
  EVENING INTO THURSDAY MORNING ABOVE 3000 TO 3500 FEET. 

* SNOW ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS EXPECTED ABOVE 
  4000 FEET WITH HIGHER AMOUNTS IN THE MOUNTAINS.

* SNOW LEVELS...SNOW LEVELS WILL BE ABOUT 5500 FEET LATE WEDNESDAY
  AFTERNOON AND LOWER TO ABOUT 4500 FEET BY 9 PM MST AND 3500
  FEET BY MIDNIGHT. SNOW LEVELS SHOULD BOTTOM OUT AROUND 3000 FEET
  THURSDAY MORNING.

* WINDS...SOUTHWEST WINDS ABOUT 10 TO 20 MPH WEDNESDAY NIGHT 
  WILL BECOME WEST AT 5 TO 10 MPH THURSDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
248 
WWUS45 KTWC 310322
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
822 PM MST TUE DEC 30 2014

AZZ510-511-514-311400-
/O.CON.KTWC.WS.W.0002.141231T2100Z-150101T1800Z/
/O.CON.KTWC.WS.A.0002.150101T1800Z-150102T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
822 PM MST TUE DEC 30 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO
11 AM MST THURSDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM WEDNESDAY TO
11 AM MST THURSDAY. A WINTER STORM WATCH REMAINS IN EFFECT FROM
THURSDAY MORNING THROUGH THURSDAY AFTERNOON. 

* IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT IN 
  THE MOUNTAINS. 

* TIMING...WIDESPREAD SNOW WILL INCREASE FROM WEST TO EAST FROM 
  WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING ALONG A COLD 
  FRONT. THE SNOW WILL LIKELY CONTINUE INTO THURSDAY MORNING 
  AND THEN TAPER OFF DURING THE DAY ON THURSDAY.

* SNOW ACCUMULATIONS...SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE 
  EXPECTED ABOVE 5000 FEET WITH 10 TO 15 INCHES ABOVE 7000 
  FEET. 

* SNOW LEVELS...SNOW LEVELS WILL INITIALLY BE 5000 TO 6000 FEET 
  WEDNESDAY AFTERNOON BUT QUICKLY LOWER TO BELOW 5000 FEET 
  WEDNESDAY EVENING.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 
  TO 35 MPH ARE EXPECTED WEDNESDAY AFTERNOON THROUGH WEDNESDAY 
  NIGHT. WINDS WILL BECOME MORE WESTERLY ON THURSDAY AND 
  LIGHTER AT ABOUT 10 TO 20 MPH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ506-509-311400-
/O.CON.KTWC.WS.W.0002.150101T0300Z-150101T1800Z/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
INCLUDING THE CITY OF...ORACLE
822 PM MST TUE DEC 30 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO
11 AM MST THURSDAY ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM
8 PM WEDNESDAY TO 11 AM MST THURSDAY. 

* IMPACTS...RAIN WILL TURN TO SNOW ON NEW YEARS EVE ABOVE 4000 
  FEET. THIS WILL MAKE TRAVEL HAZARDOUS OVERNIGHT INTO THURSDAY 
  MORNING. 

* TIMING...A COLD FRONT WILL RESULT IN PRECIPITATION STARTING 
  OUT AS RAIN WEDNESDAY AFTERNOON. HOWEVER...AS COLD AIR COMES 
  RUSHING IN...THE PRECIPITATION WILL TURN TO SNOW WEDNESDAY 
  EVENING INTO THURSDAY MORNING ABOVE 3000 TO 3500 FEET.

* SNOW ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS EXPECTED ABOVE 
  4000 FEET WITH HIGHER AMOUNTS IN THE MOUNTAINS.

* SNOW LEVELS...SNOW LEVELS WILL BE ABOUT 5500 FEET LATE
  WEDNESDAY AFTERNOON AND LOWER TO ABOUT 4500 FEET BY 9 PM MST 
  AND 3500 FEET BY MIDNIGHT. SNOW LEVELS SHOULD BOTTOM OUT 
  AROUND 3000 FEET THURSDAY MORNING. 

* WINDS...SOUTHWEST WINDS ABOUT 10 TO 20 MPH WEDNESDAY NIGHT 
  WILL BECOME WEST AT 5 TO 10 MPH THURSDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
410 
WWUS45 KTWC 311012
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
312 AM MST WED DEC 31 2014

AZZ510-511-514-312000-
/O.UPG.KTWC.WS.A.0002.150101T1800Z-150102T0000Z/
/O.NEW.KTWC.WW.Y.0003.150101T1800Z-150102T0000Z/
/O.EXT.KTWC.WS.W.0002.141231T2000Z-150101T1800Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
312 AM MST WED DEC 31 2014

...WINTER STORM WARNING NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 AM MST THURSDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 11 AM TO 5 PM
MST THURSDAY. THE WINTER STORM WARNING IS NOW IN EFFECT FROM 1 PM
THIS AFTERNOON TO 11 AM MST THURSDAY.

* IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT IN 
  THE MOUNTAINS. 

* TIMING...WIDESPREAD SNOW WILL INCREASE FROM WEST TO EAST THIS
  AFTERNOON AND EVENING AHEAD OF AND ALONG A COLD FRONT. THE SNOW
  WILL LIKELY CONTINUE INTO THURSDAY MORNING AND THEN TAPER OFF
  DURING THE DAY ON THURSDAY.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES
  ARE EXPECTED ABOVE 5000 FEET WITH 10 TO 15 INCHES ABOVE 7000
  FEET.

* SNOW LEVELS...SNOW LEVELS WILL INITIALLY BE 6000 FEET THIS
  AFTERNOON BUT QUICKLY LOWER TO WELL BELOW 5000 FEET WEDNESDAY
  EVENING.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO
  35 MPH BY THIS AFTERNOON THROUGH TONIGHT. WINDS WILL BECOME
  MORE WESTERLY ON THURSDAY AND LIGHTER AT ABOUT 10 TO 20 MPH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ506-509-312000-
/O.EXT.KTWC.WS.W.0002.150101T0000Z-150101T1800Z/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
INCLUDING THE CITY OF...ORACLE
312 AM MST WED DEC 31 2014

...WINTER STORM WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM MST THURSDAY ABOVE 4000 FEET...

THE WINTER STORM WARNING ABOVE 4000 FEET IS NOW IN EFFECT FROM
5 PM THIS AFTERNOON TO 11 AM MST THURSDAY. 

* IMPACTS...RAIN WILL TURN TO SNOW ON NEW YEARS EVE ABOVE 4000 
  FEET. THIS WILL MAKE TRAVEL HAZARDOUS OVERNIGHT INTO THURSDAY 
  MORNING. 

* TIMING...A COLD FRONT WILL RESULT IN PRECIPITATION STARTING OUT
  AS RAIN BY EARLY THIS AFTERNOON. HOWEVER...AS COLD AIR COMES
  RUSHING IN...THE PRECIPITATION WILL TURN TO SNOW DURING THE LATE
  AFTERNOON AND EARLY EVENING HOURS ABOVE 4000 FEET.

* SNOW ACCUMULATIONS...3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE
  4000 FEET WITH HIGHER AMOUNTS IN THE MOUNTAINS.

* SNOW LEVELS...SNOW LEVELS WILL BE ABOUT 6000 FEET EARLY THIS
  AFTERNOON BEFORE FALLING TO 4500 FEET BY SUNSET...AND THEN TO
  ABOUT 3500 FEET BY 9 PM. SNOW LEVELS SHOULD BOTTOM OUT AROUND
  2500 TO 3000 FEET THURSDAY MORNING.

* WINDS...SOUTHWEST WINDS ABOUT 10 TO 20 MPH THIS AFTERNOON AND
  EVENING WILL BECOME WEST AT 5 TO 10 MPH THURSDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ512-513-312000-
/O.NEW.KTWC.WW.Y.0003.150101T0000Z-150101T1800Z/
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS
312 AM MST WED DEC 31 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM MST THURSDAY.

* IMPACTS...RAIN WILL TURN TO SNOW ON NEW YEARS EVE ABOVE 4000 TO
  4500 FEET. THIS WILL MAKE TRAVEL HAZARDOUS OVERNIGHT INTO
  THURSDAY MORNING.

* TIMING...RAIN WILL SPREAD IN FROM THE WEST THIS AFTERNOON. A
  COLD FRONT CAUSE RAIN TO TURN TO SNOW TONIGHT IN SOME LOCATIONS.

* SNOW ACCUMULATIONS...2 TO 6 INCHES IS EXPECTED ABOVE 5000 FEET
  WITH A DUSTING TO 1 INCH POSSIBLE BETWEEN 4000 AND 5000 FEET

* SNOW LEVELS...SNOW LEVELS WILL START ABOVE 6500 FEET
  TODAY...FALLING TO ABOUT 5000 FEET AROUND SUNSET. SNOW LEVELS
  ARE EXPECTED TO BOTTOM OUT AROUND 4000 TO 4500 FEET IN THE EARLY
  MORNING HOURS THURSDAY.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35
  MPH BY THIS AFTERNOON THROUGH TONIGHT. WINDS WILL BECOME MORE
  WESTERLY ON THURSDAY AND LIGHTER AT ABOUT 10 TO 20 MPH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
465 
WWUS45 KTWC 311907
WSWTWC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1207 PM MST WED DEC 31 2014

AZZ510-511-514-010700-
/O.CON.KTWC.WS.W.0002.141231T2000Z-150101T1800Z/
/O.CON.KTWC.WW.Y.0003.150101T1800Z-150102T0000Z/
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS-
INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM...
MOUNT LEMMON...SUMMERHAVEN
1207 PM MST WED DEC 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM TO 5 PM
MST THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 11 AM
TO 5 PM MST THURSDAY. 

* IMPACTS...SNOW AND BLOWING SNOW WILL MAKE TRAVEL DIFFICULT IN 
  THE MOUNTAINS. 

* TIMING...WIDESPREAD SNOW WILL INCREASE FROM WEST TO EAST THIS
  AFTERNOON AND EVENING AHEAD OF AND ALONG A COLD FRONT. THE SNOW
  WILL LIKELY CONTINUE INTO THURSDAY MORNING AND THEN TAPER OFF
  DURING THE DAY ON THURSDAY.

* SNOW ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 6 TO 10 
  INCHES ARE EXPECTED ABOVE 5000 FEET WITH 10 TO 15 INCHES 
  ABOVE 7000 FEET.

* SNOW LEVELS...SNOW LEVELS WILL INITIALLY BE AT AROUND 6000 TO
  7000 FEET THIS AFTERNOON BUT QUICKLY LOWER TO WELL BELOW 5000
  FEET THIS EVENING.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS 
  TO 35 MPH BY THIS AFTERNOON THROUGH TONIGHT. WINDS WILL 
  BECOME MORE WESTERLY ON THURSDAY AND LIGHTER AT ABOUT 10 TO 
  20 MPH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ506-509-010700-
/O.CON.KTWC.WS.W.0002.150101T0000Z-150101T1800Z/
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
INCLUDING THE CITY OF...ORACLE
1207 PM MST WED DEC 31 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM MST THURSDAY ABOVE 4000 FEET...

A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM
5 PM THIS AFTERNOON TO 11 AM MST THURSDAY. 

* IMPACTS...RAIN WILL TURN TO SNOW ON NEW YEARS EVE ABOVE 4000 
  FEET. THIS WILL MAKE TRAVEL HAZARDOUS OVERNIGHT INTO THURSDAY 
  MORNING. 

* TIMING...A COLD FRONT WILL RESULT IN PRECIPITATION STARTING OUT
  AS RAIN THIS AFTERNOON. HOWEVER...AS COLD AIR COMES RUSHING
  IN...THE PRECIPITATION WILL TURN TO SNOW DURING THE EVENING
  HOURS ABOVE 4000 FEET.

* SNOW ACCUMULATIONS...3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 
  4000 FEET WITH HIGHER AMOUNTS IN THE MOUNTAINS.

* SNOW LEVELS...SNOW LEVELS WILL BE ABOUT 7000 FEET THIS
  AFTERNOON BEFORE FALLING TO 4500 FEET BY SUNSET...AND THEN TO
  ABOUT 3500 FEET BY 9 PM. SNOW LEVELS SHOULD BOTTOM OUT AROUND
  2500 TO 3000 FEET THURSDAY MORNING.

* WINDS...SOUTHWEST WINDS ABOUT 10 TO 20 MPH THIS AFTERNOON AND 
  EVENING WILL BECOME WEST AT 5 TO 10 MPH THURSDAY MORNING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE
EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE
MOUNTAINS.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES
ON THIS WINTER STORM.

&&

$$

AZZ512-513-010700-
/O.CON.KTWC.WW.Y.0003.150101T0000Z-150101T1800Z/
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS
1207 PM MST WED DEC 31 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM MST THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM MST THURSDAY. 

* IMPACTS...RAIN WILL TURN TO SNOW ON NEW YEARS EVE ABOVE 4000 
  TO 4500 FEET. THIS WILL MAKE TRAVEL HAZARDOUS OVERNIGHT INTO 
  THURSDAY MORNING. 

* TIMING...RAIN WILL SPREAD IN FROM THE WEST THIS AFTERNOON. A 
  COLD FRONT CAUSE RAIN TO TURN TO SNOW TONIGHT IN SOME 
  LOCATIONS.

* SNOW ACCUMULATIONS...2 TO 6 INCHES IS EXPECTED ABOVE 5000 
  FEET WITH A DUSTING UP TO 1 INCH POSSIBLE BETWEEN 4000 AND 5000 
  FEET 

* SNOW LEVELS...SNOW LEVELS WILL START ABOVE 7500 FEET...FALLING
  TO ABOUT 5000 FEET AROUND SUNSET. SNOW LEVELS ARE EXPECTED TO
  BOTTOM OUT AROUND 4000 TO 4500 FEET IN THE EARLY MORNING HOURS
  THURSDAY.

* WINDS...SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO
  35 MPH BY THIS AFTERNOON THROUGH TONIGHT. WINDS WILL BECOME 
  MORE WESTERLY ON THURSDAY AND LIGHTER AT ABOUT 10 TO 20 MPH. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ARE LIKELY
WHICH WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 3:00 AM MST, 1 hour 24 minutes earlier.

Area forecast discussion, Dec 30, 3:00 AM MST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
300 AM MST TUE DEC 30 2014

.SYNOPSIS...DRY AND WARMER TODAY.  STRONG GUSTY WINDS WILL DEVELOP
WEDNESDAY THANKS TO AN APPROACHING STORM SYSTEM THAT WILL ALSO BRING
RAIN AND SNOW TO SOUTHEAST ARIZONA MAINLY WEDNESDAY AFTERNOON INTO
THURSDAY MORNING. SOME LOW ELEVATION AREAS MAINLY ABOVE 4000 FEET
MAY SEE ACCUMULATING SNOW WEDNESDAY NIGHT INTO THURSDAY MORNING.
PARTIAL CLEARING THURSDAY BEFORE A SECONDARY DISTURBANCE RESULTS IN
A FEW LIGHT SNOW SHOWERS THURSDAY NIGHT.  DRIER WEATHER WILL MOVE IN
FRIDAY FOR MOST OF THE AREA WITH BELOW NORMAL TEMPERATURES THROUGH
THE WEEKEND.

&&

.DISCUSSION...MOSTLY CLEAR IN A DRY WESTERLY FLOW THIS MORNING...AS
SEVERAL STRONG PIECES OF ENERGY DIG INTO THE REGION NORTH OF OUR
AREA. A STRONG AND COLD SPLIT WILL CARVE INTO THE BACK SIDE OF THE
DEVELOPING MEAN TROUGH POSITION AND DIG INTO SOUTHERN CALIFORNIA
OVER THE NEXT 36 HOURS. THIS SYSTEM WILL PUSH ACROSS ARIZONA
WEDNESDAY INTO THURSDAY MORNING WITH A COLD FRONT PUSHING THROUGH
SOUTHEAST ARIZONA LATE WEDNESDAY INTO THURSDAY EVENING.

MODEL CONSENSUS CONTINUES TO CREEP THE MAIN SHOWER ACTIVITY A LITTLE
EARLIER WITH ADJUSTMENTS FOR OUR CWA BRINGING IN SIGNIFICANT SHOWER
ACTIVITY FROM THE WEST WEDNESDAY AFTERNOON. INITIAL SNOW LEVELS
AROUND 7K FEET EARLY WEDNESDAY WITH INITIAL UPSLOPE...FALLING TO 5K
FEET WEDNESDAY AFTERNOON AND QUICKLY TO 3500 FEET BEHIND THE FRONT
WEDNESDAY EVENING. LOCALLY LOWER WITH CONVECTION. OUR CURRENT WINTER
STORM WATCH LOOKS GREAT...INITIALLY FOR AREAS ABOVE 5000 FEET
WEDNESDAY AFTERNOON BEFORE INCLUDING AREAS ABOVE 4000 FEET WEDNESDAY
EVENING. A SOLID SHOT OF LIQUID EQUIVALENT PRECIP IN THE .25 TO .6
RANGE IN THE VALLEYS AND LOCALLY IN EXCESS OF 1 INCH IN MOUNTAIN
LOCATIONS. PLEASE SEE THE LATEST WINTER STORM WATCH FOR ADDITIONAL
DETAILS CONCERNING EXPECTED SNOWFALL. IT SHOULD BE NOTED THAT THERE
WILL BE A GRADIENT IN PRECIP AMOUNTS FOR OUR CWA WITH LOWER AMOUNTS
MORE COMMON IN SOUTHERN AREAS AND HIGHER AMOUNTS MORE COMMON IN
NORTHERN AREAS CLOSER TO THE TRACK OF THE MAIN LOW.

THE INITIAL PRECIP AHEAD OF AND ASSOCIATED WITH THE COLD FRONT LATE
WEDNESDAY THROUGH WEDNESDAY NIGHT AND THURSDAY MORNING IS NOT IN
QUESTION. THURSDAY IS PROBLEMATIC HOWEVER...AS DRY AIR WRAPS
NORTHWEST ACROSS OUR AREA AND INTO THE BASE OF THE LOW BY MID DAY.
AT THAT POINT WE MAY NOT HAVE ENOUGH MOISTURE EVEN WITH THE
CONSIDERABLE COLD POOL AND STRONG DYNAMICS.

SO YES...THERE WILL BE VALLEY RAIN AND MOUNTAIN SNOW WITH RATHER LOW
SNOW LEVELS FOR ACCUMULATIONS IN PLACES LIKE ORACLE ABOVE 4000
FEET...BUT WE AREN'T SURE ABOUT THE AVAILABLE MOISTURE FOR WHEN THE
SNOW LEVELS CRASH TO VALLEY FLOORS LATER THURSDAY AND THURSDAY NIGHT.

&&

.AVIATION...VALID THRU 31/12Z.
MOSTLY CLEAR BEFORE HIGH CLOUDS INCREASE FROM THE WEST THIS
EVENING.  NORMAL DIURNAL WIND TRENDS GENERALLY LESS THAN 10 KTS THIS
MORNING...THEN A SOUTH TO SOUTHWEST 8-15 KT BREEZE DEVELOPING THIS
TUESDAY AFTERNOON MAINLY SOUTH OF INTERSTATE 10. AVIATION DISCUSSION
NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...AN APPROACHING WINTER STORM WILL SPREAD SHOWERS
ACROSS THE AREA WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT WITH
BREEZY CONDITIONS WEDNESDAY.  SNOW LEVELS AT THE START OF THE
PRECIPITATION WILL BE NEAR 6000 FT THEN DROP TO 3-4000 FT BY
THURSDAY MORNING AS THE PRECIPITATION IS TAPERING OFF.  THURSDAY
THROUGH EARLY FRIDAY WILL BE MUCH COLDER THAN NORMAL WITH A FEW
SCATTERED SHOWERS AROUND...IN THE FORM OF SNOW ABOVE ABOUT 2500 TO
3000 FT.  THEREAFTER...THE WEEKEND WILL BE DRY AND COLDER THAN
NORMAL BUT WITH TEMPERATURES SLOWLY MODERATING THROUGH MONDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
AFTERNOON FOR AZZ510-511-514.

WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING
FOR AZZ506-509 ABOVE 4000 FEET.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/RASMUSSEN

Nearby

Winter Storm Warnings in Arizona, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.